MAUDE Adverse Event Report: BALT USA HYBRID GUIDEWIRE

BALT USA HYBRID GUIDEWIRE
Model Number HYBRID1214DA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference: # (b)(4).Conclusion of investigation pending analysis from supplier, balt extrusion.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "12/14 hybrid wire was attempted for difficult anatomy at the a2 takeoff.The distal end of wire snapped off in the catheter so they had to remove the wire and catheter.The portion of the catheter in which the wire snapped off did not seem tortuous, the physician was confused why it would break at that point.I have the wire to return, not the catheter" incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference#: (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the proximal end of the unit was returned.We noted the break along the guidewire was located approximately 159cm from the proximal end, with no other visual damage throughout the guidewire.We noted the profile of the fracture appears to be caused from an overload of tensile force.1/ the product analysis was completed by supplier (b)(4).Summary as follows: the guidewire was returned with the packaging.The visual inspection shows that only the proximal part of the device was returned.The guidewire part measures 1600m: conform to the specifications.Based on the available information and the investigation results the complaint can be confirmed.2/ several tests are performed during the manufacturing process: two different destructive tests by sampling are performed: wire twisting and bending.All units are tested with a non-destructive bending test.The aspect of the welding is 100% controlled.The lhr did not highlight any anomaly during the manufacturing of the product.3/ the incident description mentioned an issue with the hybrid guidewire which ruptured during its use.The user of the device did not report that the navigation was difficult due to " the distal anatomy being of fine caliber and tortuous".In the information provided there is no information that could be related to a miss-use.The post-market surveillance data for usa did not show any trend for this failure mode.Based on all the information gathered, the roots cause of this issue could not clearly be identified since several parameters that are out of our limits can be related to this issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number: 00415820 have been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description

Brand Name
HYBRID GUIDEWIRE
Common Device Name
HYBRID
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key20345062
Report Number3014162263-2024-00080
Device Sequence Number15467135
Product Code MOF
UDI-Device Identifier00818053022791
UDI-Public(01)00818053022791(11)201118(17)251028(10)00415820
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K182337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2025
Device Model NumberHYBRID1214DA
Device Lot Number00415820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2024
Supplement Date Received by Manufacturer09/01/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown